Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Groups acting on quasiconvex spaces and translation numbers


Author: Aleksandar Poleksic
Journal: Proc. Amer. Math. Soc. 128 (2000), 3177-3183
MSC (2000): Primary 20F65
DOI: https://doi.org/10.1090/S0002-9939-00-05537-4
Published electronically: June 6, 2000
MathSciNet review: 1694875
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove that groups acting geometrically on $\delta$-quasiconvex spaces contain no essential Baumslag-Solitar quotients as subgroups. This implies that they are translation discrete, meaning that the translation numbers of their nontorsion elements are bounded away from zero.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20F65

Retrieve articles in all journals with MSC (2000): 20F65


Additional Information

Aleksandar Poleksic
Affiliation: Cold Spring Harbor Laboratory, P.O. Box 100, 1 Bungtown Road, Cold Spring Harbor, New York 11724
Email: poleksic@cshl.org

DOI: https://doi.org/10.1090/S0002-9939-00-05537-4
Received by editor(s): January 5, 1999
Published electronically: June 6, 2000
Additional Notes: This paper forms a part of the author’s Ph.D. dissertation written under the direction of P. Bowers at Florida State University.
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2000 American Mathematical Society